Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 224, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 2, 2009, 7:00 PM EDT for 4 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2009, 7:00 PM EDT (23:00 UTC)
- Expired
- May 2, 2009, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bleckley County, GA, Laurens County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 15 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 022300
SVRFFC
GAC023-175-289-319-022345-
/O.NEW.KFFC.SV.W.0224.090502T2300Z-090502T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BLECKLEY COUNTY IN CENTRAL GEORGIA
EXTREME NORTHWESTERN LAURENS COUNTY IN CENTRAL GEORGIA
SOUTHERN TWIGGS COUNTY IN CENTRAL GEORGIA
SOUTH CENTRAL WILKINSON COUNTY IN CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF JEFFERSONVILLE...MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANVILLE AND ALLENTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3248 8350 3249 8352 3253 8354 3257 8354
3259 8353 3266 8356 3282 8321 3261 8311
3246 8349
TIME...MOT...LOC 2300Z 246DEG 26KT 3258 8350
$$1 follow-up statement
000
WWUS52 KFFC 022323
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT SAT MAY 2 2009
GAC023-175-022333-
/O.CAN.KFFC.SV.W.0224.000000T0000Z-090502T2345Z/
BLECKLEY GA-LAURENS GA-
723 PM EDT SAT MAY 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN LAURENS
AND NORTH CENTRAL BLECKLEY COUNTIES IS CANCELLED...
THE THUNDERSTORM WILL REMAIN NORTH OF THE COUNTIES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3250 8339 3269 8349 3282 8321 3263 8312
3253 8333
TIME...MOT...LOC 2323Z 246DEG 26KT 3265 8332
$$
GAC289-319-022345-
/O.CON.KFFC.SV.W.0224.000000T0000Z-090502T2345Z/
TWIGGS GA-WILKINSON GA-
723 PM EDT SAT MAY 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL WILKINSON AND EASTERN TWIGGS COUNTIES...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
JEFFERSONVILLE...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANVILLE AND ALLENTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3250 8339 3269 8349 3282 8321 3263 8312
3253 8333
TIME...MOT...LOC 2323Z 246DEG 26KT 3265 8332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:30 PM EDT, 30 minutes earlier.
Area forecast discussion, May 2, 6:30 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAY 2 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT RADAR LOOP SHOWS A LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS NORTH GA. THESE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A LARGE FRONTAL SYSTEM EXTENDING FROM THE MID ATLANTIC STATES DOWN THROUGH CENTRAL TX. RIGHT NOW THE BEST SEVERE WEATHER ALONG THIS FRONT IS BACK ACROSS MS/AR/OK/TX AND IT CONTINUE TO MOVE EAST. THERE IS STILL A WEAK RIDGE AXIS ACROSS N FL WHICH IS NOT ALLOWING THE FRONTAL SYSTEM TO MOVE SOUTH OUT OF THE TN/MS VALLEYS. THE MODELS ARE IN GOOD AGREEMENT SHOWING A BROAD UPPER TROUGH ACROSS THE NE U.S. GRADUALLY SINKING SOUTHWARD THE NEXT FEW DAYS. THIS WILL ALLOW FOR INCREASING DYNAMICS AND SLIGHTLY BETTER SHEAR AS THE FRONTAL SYSTEM MOVES CLOSER TO THE STATE THROUGH TUE. AS FOR TONIGHT AND SUN THE MOST FAVORABLE AREA FOR CONVECTION WILL REMAIN ACROSS NORTH GEORGIA...CLOSEST TO THE FORCING ASSOCIATED WITH THE STALLED FRONT. SHEAR DOES NOT LOOK TO MUCH OF AN ISSUE WITH THIS SYSTEM BUT CAPES ARE EXPECTED IN THE 2000-3000 RANGE AND LIS EXPECTED AROUND -1 TO -3. THIS USUALLY RESULTS IN SCATTERED PULSE SEVERE THUNDERSTORM ACTIVITY WITH THE GREATEST THREAT BEING STRONG GUSTY WINDS AND HAIL AND CLOUD TO GROUND LIGHTNING. TEMPS SHOULD STAY NEAR OR SLIGHTLY ABOVE SEASONAL NORMS. .LONG TERM /TUESDAY THROUGH SATURDAY/... ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE NEXT 7 DAYS. THE RIDGE FINALLY WEAKENS AND SINKS FAR ENOUGH SOUTH THAT THE SOUTHERN TIP OF THE LINGERING FRONTAL SYSTEM ACROSS THE TN VALLEY SWEEPS THROUGH GA MON/TUE MORNING. THE FRONT APPEARS TO BE VERY WEAK BY THIS POINT BUT THERE STILL APPEARS TO BE A DECENT AMOUNT OF INSTABILITY WITH IT. ONCE IT MOVES THROUGH ANOTHER WEAK RIDGE TRIES TO BUILD IN FROM THE GREAT LAKES REGION TUE BUT IT GETS PUSHED OUT QUICKLY BY A SECOND FRONT WHICH PUSHES INTO NE GA WED/THU. ALL IN ALL LOOKING FOR CONTINUED AFTERNOON AND EVENING SHRA/TSRA THROUGH DAYS 7. && .AVIATION... ANOTHER ROUND OF CONVECTION EXPECTED AFTER 00Z...LASTING UNTIL AROUND 04Z. OTHERWISE...LAYERS OF MID/HIGH CLOUDS WITH AREAS OF MVFR CEILINGS THIS EVENING. IFR CEILINGS DEVELOPING AFTER 08Z UNTIL ABOUT 14Z. WINDS SOUTHWEST LESS THAN 10KT OVERNIGHT EXCEPT GUSTY IN THUNDERSTORMS. OUTSIDE OF RAIN AREAS...VISIBILITY UNRESTRICTED. HOWEVER AREAS OF 3-5SM IN FOG 08Z-14Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 81 62 75 60 / 60 30 60 60 30 ATLANTA 62 81 64 73 60 / 60 30 60 60 30 BLAIRSVILLE 58 74 59 69 54 / 80 70 80 60 30 CARTERSVILLE 61 78 59 71 56 / 70 50 80 60 20 COLUMBUS 64 86 67 79 63 / 30 20 50 60 30 GAINESVILLE 61 77 61 71 59 / 70 50 70 60 30 MACON 62 87 65 82 63 / 40 10 40 60 30 ROME 64 80 63 73 58 / 70 60 80 60 20 PEACHTREE CITY 61 82 61 74 59 / 50 20 60 60 30 VIDALIA 62 88 63 85 65 / 20 10 10 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...MURRAY...WALKER... WHITFIELD. && 01/41
Hazardous weather outlook, May 2, 11:17 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1117 AM EDT SAT MAY 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1117 AM EDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE EAST THROUGH THE TENNESSEE VALLEY AND NORTH GEORGIA THROUGH TONIGHT. THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE PENNY TO QUARTER SIZED HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. THE MAIN THREAT AREA IS NORTH OF A LINE FROM FORT BENNING...TO PERRY...TO LOUISVILLE. .DISCUSSION... THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO AND DEVELOP OVER GEORGIA THROUGH TONIGHT. CAPES WILL INCREASE TO AROUND 3000 AND LIFTED INDEX VALUES WILL DECREASE TO MINUS 4. THIS ENVIRONMENT WILL LIKELY PRODUCE SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH GEORGIA ON SUNDAY. OTHERWISE THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. ALSO SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 2, 5:00 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT SAT MAY 2 2009 GAZ092-093-104-105-022145- 500 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SUMTER...SCHLEY...MACON AND DOOLY COUNTIES UNTIL 545 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHILOH...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER...SCHLEY...MACON AND DOOLY COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHILOH...ELLAVILLE...LA CROSSE...BUMPHEAD...PENNINGTON...ANDERSONVILLE NATIONAL HISTORIC SITE...ANDERSONVILLE...FOUNTAINVILLE...BARTLETT...CLEARVIEW... OGLETHORPE...WHITEWATER STATE PARK...MONTEZUMA AND DOOLING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 5:20 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EDT SAT MAY 2 2009 GAZ027-038-039-022200- 520 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN WILKES...OGLETHORPE AND MADISON COUNTIES UNTIL 600 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DANIELSVILLE TO RAYLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILKES...OGLETHORPE AND MADISON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTERVILLE...RAYLE... SMITHONIA...DIAMOND HILL...POCATALIGO...NEESE...ILA...COLBERT...SANDY CROSS...CELESTE...COMER...DANIELSVILLE...POINT PETER AND WATSON MILL BRIDGE STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 5:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 PM EDT SAT MAY 2 2009 GAZ093>095-022230- 547 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MACON...HOUSTON AND PEACH COUNTIES UNTIL 630 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MACON...HOUSTON AND PEACH COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITEWATER STATE PARK...BARTLETT... MONTEZUMA...OGLETHORPE...FIVE POINTS...WINCHESTER...MARSHALLVILLE... HENDERSON...SAINT LOUIS...MOSS OAK...MEADOWDALE...FORT VALLEY... HOUSTON LAKE...SAND BED AND KATHLEEN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 5:57 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT SAT MAY 2 2009 GAZ068>071-022245- 557 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN UPSON...PIKE... MONROE AND LAMAR COUNTIES UNTIL 645 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PIEDMONT...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE...MONROE AND LAMAR COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE ROCK...MILNER... MEANSVILLE...ZEBULON...PIEDMONT...ALDORA...LIBERTY HILL... BARNESVILLE...GOGGINS...REDBONE...JOHNSTONVILLE...BRENT...COLLIER... RUSSELLVILLE AND FORSYTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 2, 6:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 627 PM EDT SAT MAY 2 2009 GAZ083-094-095-022315- 627 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 715 PM EDT... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PERRY...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSS OAK...MEADOWDALE... MIAMI VALLEY...PERRY...LAKEWOOD...HOUSTON LAKE...SAND BED... CENTERVILLE...KATHLEEN...WARNER ROBINS...BONAIRE...ROBINS AIR FORCE BASE...BULLARD...TARVERSVILLE AND MARION. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 2, 6:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG ATLANTA 33.76N 84.42W
05/02/2009 FULTON GA BROADCAST MEDIA
1 LARGE TREE DOWN IN THE VIRGINA CIRCLE AREA NEAR GEORGIA
TECH. TREE FELL ON POWER LINES AND 2 CARS.
&&
SLAMBACKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:16 PM EDT | Tornado Warning | FFC | Bartow, Floyd | 44 min |
| May 1, 8:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 62 min |
| May 1, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more | 56 min |
| May 1, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 28 min |
| May 2, 2:19 PM EDT | River Flood Warning | FFC | Dade | 47 hr |
| May 2, 4:04 PM EDT | Flood Watch | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more | 36 hr |
| May 2, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.